Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Ugeskr Laeger. 2013 Jun 10;175(24):1707-8.

[Fatal exposure to Aconitum napellus].

[Article in Danish]

Author information

  • 1Anæstesi- og operationsafdelingen, Regionshospitalet Viborg, Heibergs Allé 4, 8800 Viborg, Denmark. rahrgerman@dadlnet.dk

Abstract

Fatal exposure to poisonous plants in northern Europe is a rare condition. In this case report we describe an intended poisoning with Aconitum napellus (monkshood), which contains the toxin aconitine. The lethal dose in adults is 3-6 mg. The toxin affects excitable cells such as neurons and myocytes causing degrees of unconsciousness, hypotension and cardiac arrhythmias. There is no antidote and treatment is symptomatic. We describe a patient who had eaten monkshood. She was treated with infusion of lidocaine and survived. After 24 hours of treatment and monitoring she was discharged from the intensive care unit.

PMID:
23763930
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk